Our clinic has been receiving reports since spring of 2021 about the onset of tinnitus. These reports are similar in the fact that people began to notice the tinnitus after the first injection and the onset for some was immediate and for others it appears to come on more gradually.
Other patients have reported that they have suffered severe vertigo and dizziness post vaccine which are also audio-vestibular related symptoms. The report about the tinnitus is that it can fluctuate widely in volume.
Also reported are cases with decreased sound sensitivity after the vaccine. This is a type of inflammatory response that can happen after types of systemic exposure to medications or chemicals.
We do not understand how the COVID vaccines affect the body’s auditory pathways and cranial nerves or the central nervous system. But we do know that these cases are real and that they are being reported across the country. It is too early to see if the effects remain or will disappear or reduce over time.
One other comment is that these cases appear to be extremely rare and we will be watching to see what results from the cases who are reporting to the CDC over this next year. In the meantime, we are applying our methods for retraining therapy and the use of digital combination devices to provide sound therapy and rehabilitation.
Dr. Marsha Johnson, AuD